• Kurious' Avatar

    Kurious started following

    User: kimba9584

  • Kurious' Avatar

    Kurious started following

    User: kimba9584

  • Kurious' Avatar

    Kurious wrote on kimba9584's wall

    Hi Kimba,
    All we can do is just take one day at a time and try to keep positive thoughts going. I realize that's not always easy with having other health issues on top of having CA. I have chronic sciatica, so I sympathize with you having arthritis on top of everything else. Let's stay in touch as we take this new journey in our life. Wishing you the best outcome.

  • Kurious' Avatar

    Kurious shared an experience

    Drug or Chemo Therapy (Hormone therapy): Today was my first dose of Anestrozole (aka Arimadex) and I will continue to be on it for 10 years as long as I have no side effects from it. I think the first month of taking it will give me insight of how my body will react to it. Would like to know who else is on this medication and how they are doing with it.

    10 Comments
    • gpgirl70's Avatar
      gpgirl70

      I took it for 9 months and my side effects were minimal the first few months. However, as time went by the bone, joint and muscle became worse and worse. I exercised and was very active while taking it so my problem was not a lack of movement. I went to Iceland in August where my activity was really amped up and my muscle and joint pain was so bad that when I came back I decided I couldn't stand it any more. I was basically to the point of insanity. Ibuprofen did not help much and I can't/don't want to take any pain meds. One day in Iceland I had a long, moderate hike I really wanted to do so I took 4 ibuprofen and a clonazapam. I made it. I think pain also gave me anxiety and panic attacks. My oncologist had me stop for a month and then switch to Exemestane. By the end of my month off, I felt almost back to normal. On the Exemestane, I have some bone and joint pain, but nothing that is unbearable right now. I'm keeping my fingers crossed because I'm determined to take AIs as my staging was so advanced.

      8 months ago
    • peachpoppy's Avatar
      peachpoppy

      I will be starting this in a few week also - had to stop taking tamoxifen due to blood clots. Interested in hearing how you do on it.

      8 months ago
    • mofields' Avatar
      mofields

      I have been on anastrozole for 2 1/2 years. Mostly the side effects have been few - but not fun - weight gain, joint pain (it's been in my left hand lately). But I'm also nearly 58 - age does make a difference. I try to walk and ride a stationary bike and do mostly everything I can.

      8 months ago
  • Kurious' Avatar

    Kurious shared an experience

    Radiation (External radiation ): Last treatment was on Feb. 3, 2017. Seems the last 3 treatments left very uncomfortable burning rash to my skin...like a bad sunburn. Very sensitive to under arm and under breast area. I have to keep applying cream to calm it down. Next stage of my treatment will be hormone therapy for 10 years.

    8 Comments
    • Nanzee's Avatar
      Nanzee

      I'm a little ahead of you with radiation and hormone therapy. I finished radiation in early December, and for three weeks between Thanksgiving and Christmas I was pretty miserable. My clinic provided me with an assortment of creams, gels, etc. but the thing that helped most was Aquaphor mixed with a little lidocaine gel. I frosted myself like a cake with it, and put Telfa pads over that, and an old t-shirt of my husband's. When it started to heal, it seemed to heal very fast, and my skin looked almost normal and felt fine by Christmas. It IS back to normal now.
      I started Arimidex on January 1, and so far have noticed nothing in the way of side effects. I was afraid of insomnia and joint pain, but I feel completely fine. I hope you have the same good results!

      9 months ago
    • JulesVW's Avatar
      JulesVW

      Hang in there, get plenty of rest and let it heal. The worst is behind you now and you can move on and live your life as a survivor! CONGRATULATIONS! You made it!

      9 months ago
    • barbdee's Avatar
      barbdee

      Best wishes as you heal. I used iced washcloths continually to calm down the heat & redness. Used the 100% aloe the center gave me too. Used old nightspots at night with aquaflor. Take care.

      8 months ago
  • Kurious' Avatar

    Kurious posted an update

    CancerCare invites you to participate in our upcoming CancerCare Connect® Education Workshop Series, Highlights from the 39th Annual San Antonio Breast Cancer Symposium (SABCS), this January and February. These workshops are free. You can listen to leading experts in oncology provide the most up-to-date information on the telephone or via live streaming from the convenience of your home or office.
    Please feel free to share this email with family, partners, friends, loved ones, support groups, health care professionals and others who may be interested in this workshop series.
    For more information and to register, please visit www.cancercare.org/connect_workshops or call 1-800-813-HOPE (4673).